[show abstract] [hide abstract]
ABSTRACT: We report our initial experience with three patients who underwent heart transplantations at National Taiwan University Hospital. Two had idiopathic dilated cardiomyopathy. One had ischemic heart disease. Anesthesia was induced with fentanyl, ketamine, etomidate and pancuronium. In addition to regular maintenance with fentanyl, diazepam and pancuronium, low doses of isoflurane were added for skin incision and sternotomy. The anesthetic courses were uneventful. Mild hypotension was noted in the first case after cardiopulmonary bypass, and was immediately corrected by increasing the preload and dosage of inotropes. Sinus tachycardia from the donor SA node was the predominant rhythm after cardiopulmonary bypass. Our experience agrees with other reports that anesthesia for cardiac transplantation is a relatively safe procedure under careful hemodynamic monitoring and pharmacological support. Aseptic techniques, adequate preload and hemostatic agents supply are the major concerns for anesthetists.
Ma zui xue za zhi = Anaesthesiologica Sinica 04/1989; 27(1):61-6.